Alert archive / Oregon / High Wind Warnings in 2008
High Wind Warning 6, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Nov 10, 2008, 12:15 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 11, 2008, 7:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2008, 12:15 PM PST (20:15 UTC)
- In effect from
- Nov 11, 2008, 7:00 AM PST
- Expired
- Nov 11, 2008, 1:37 PM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 102015 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1215 PM PST MON NOV 10 2008 ...STRONG SOUTH WINDS FOR THE SOUTH OREGON COAST TUESDAY... .A STRONG WARM FRONT WILL MOVE INTO THE REGION TUESDAY WITH GUSTY SOUTHWEST WINDS DEVELOPING ACROSS THE SOUTH OREGON COAST. THESE WINDS MAY PRODUCE WIND DAMAGE AND POWER OUTAGES FOR COASTAL COMMUNITIES. ORZ021-022-110415- /O.UPG.KMFR.HW.A.0005.081111T1500Z-081112T0000Z/ /O.NEW.KMFR.HW.W.0006.081111T1500Z-081112T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1215 PM PST MON NOV 10 2008 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH AT THE COAST TUESDAY. GUSTS TO 60 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
6 follow-up statements
000 WWUS76 KMFR 110222 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 622 PM PST MON NOV 10 2008 ...STRONG SOUTH WINDS FOR THE SOUTH OREGON COAST TUESDAY... .A STRONG WARM FRONT WILL MOVE INTO THE REGION TUESDAY WITH GUSTY SOUTHWEST WINDS DEVELOPING ACROSS THE SOUTH OREGON COAST. THESE WINDS MAY PRODUCE WIND DAMAGE AND POWER OUTAGES FOR COASTAL COMMUNITIES. ORZ021-022-111800- /O.CON.KMFR.HW.W.0006.081111T1500Z-081112T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 622 PM PST MON NOV 10 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH AT THE COAST TUESDAY. GUSTS TO 60 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KMFR 111141 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 341 AM PST TUE NOV 11 2008 ...STRONG SOUTH WINDS FOR THE SOUTH OREGON COAST TUESDAY... .A STRONG WARM FRONT WILL MOVE INTO THE REGION TUESDAY WITH GUSTY SOUTHWEST WINDS DEVELOPING ACROSS THE SOUTH OREGON COAST. THESE WINDS MAY PRODUCE WIND DAMAGE AND POWER OUTAGES FOR COASTAL COMMUNITIES. ORZ021-022-111945- /O.CON.KMFR.HW.W.0006.081111T1500Z-081112T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 341 AM PST TUE NOV 11 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH AT THE COAST LATER THIS MORNING. GUSTS TO 60 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ STOCKTON
000 WWUS76 KMFR 111922 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1122 AM PST TUE NOV 11 2008 ...STRONG SOUTH WINDS FOR THE SOUTH OREGON COAST TODAY... .A STRONG WARM FRONT WILL MOVE INTO THE REGION TODAY WITH GUSTY SOUTHWEST WINDS ACROSS THE SOUTH OREGON COAST. THESE WINDS MAY PRODUCE WIND DAMAGE AND POWER OUTAGES FOR COASTAL COMMUNITIES. ORZ021-022-120000- /O.CON.KMFR.HW.W.0006.000000T0000Z-081112T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1122 AM PST TUE NOV 11 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH WINDS WILL CONTINUE AT 30 TO 40 MPH AT THE COAST LATER THIS MORNING. GUSTS TO 60 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KMFR 111956 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1156 AM PST TUE NOV 11 2008 ...STRONG SOUTH WINDS FOR THE SOUTH OREGON COAST TODAY... .A STRONG WARM FRONT WILL MOVE INTO THE REGION TODAY WITH GUSTY SOUTHWEST WINDS ACROSS THE SOUTH OREGON COAST. THESE WINDS MAY PRODUCE WIND DAMAGE AND POWER OUTAGES FOR COASTAL COMMUNITIES. ORZ021-022-120000- /O.CON.KMFR.HW.W.0006.000000T0000Z-081112T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1156 AM PST TUE NOV 11 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH WINDS WILL CONTINUE AT 30 TO 40 MPH AT THE COAST LATER THIS MORNING. GUSTS TO 60 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ031-120400- /O.NEW.KMFR.WI.Y.0010.081111T1956Z-081112T0400Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 1156 AM PST TUE NOV 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTHWEST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS TO 55 MPH WILL CONTINUE ALONG SECTIONS OF HIGHWAY 31...ESPECIALLY BETWEEN PAISLEY AND SILVER LAKE. WIND GUSTS ARE EXPECTED TO DECREASE TO 40 MPH LATER THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 112000 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1200 PM PST TUE NOV 11 2008 ORZ021-022-120000- /O.CON.KMFR.HW.W.0006.000000T0000Z-081112T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1200 PM PST TUE NOV 11 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH WINDS WILL CONTINUE AT 30 TO 40 MPH AT THE COAST LATER THIS MORNING. GUSTS TO 60 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ031-120400- /O.CON.KMFR.WI.Y.0010.000000T0000Z-081112T0400Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 1200 PM PST TUE NOV 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTHWEST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS TO 55 MPH WILL CONTINUE ALONG SECTIONS OF HIGHWAY 31...ESPECIALLY BETWEEN PAISLEY AND SILVER LAKE. WIND GUSTS ARE EXPECTED TO DECREASE TO 40 MPH LATER THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 112137 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 137 PM PST TUE NOV 11 2008 ORZ021-022-112245- /O.CAN.KMFR.HW.W.0006.000000T0000Z-081112T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 137 PM PST TUE NOV 11 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. SUSTAINED WINDS ALONG THE COAST ARE EXPECTED TO REMAIN BELOW 40 MPH AT THE COAST THIS AFTERNOON. HOWEVER...OCCASIONAL GUSTS OF 40 MPH CAN BE EXPECTED INTO EARLY THIS EVENING. $$ ORZ031-120400- /O.CON.KMFR.WI.Y.0010.000000T0000Z-081112T0400Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 137 PM PST TUE NOV 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTHWEST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS TO 55 MPH WILL CONTINUE ALONG SECTIONS OF HIGHWAY 31...ESPECIALLY BETWEEN PAISLEY AND SILVER LAKE. WIND GUSTS ARE EXPECTED TO DECREASE TO 40 MPH LATER THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PETRUCELLI
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 10, 8:50 AM PST, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 10, 8:50 AM PST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST MON NOV 10 2008
.DISCUSSION...A WEAK COLD FRONT WILL MOVE ACROSS THE REGION TODAY
WITH MOSTLY CLOUDY SKIES AND AREAS OF LIGHT RAIN...MAINLY ALONG AND
WEST OF THE CASCADES. AMOUNTS SHOULD BE LIGHT. DRY WEATHER TONIGHT
IN ADVANCE OF TUESDAYS STRONG JET ALOFT THAT BRINGS 130+ KNOT WINDS
INTO SEATTLE AND SIGNIFICANT DYNAMICS TO OUR REGION.
RAIN IS EXPECTED TO START TUESDAY MORNING AS THE WARM FRONT SOUTH OF
THE JET MOVES IN WITH STRONG SOUTH WINDS AT THE COAST. BOTH THE NAM
AND GFS SOUNDINGS INDICATE A SHARP RISE IN THE SNOW LEVEL TO TAKE
PLACE DURING THE DAY...HOWEVER IN THE MORNING WE DO EXPECT SOME
SNOW...OR RAIN AND SNOW MIXED OVER THE REGION WITH SNOW LEVELS
BETWEEN 4500-5500 FEET. SNOW LEVELS ARE EXPECTED TO RISE
TO 10 KFT IN THE AFTERNOON WITH WIDESPREAD RAIN ALL DAY...OF
MODERATE AND PERHAPS LOCALLY HEAVY INTENSITY OVER PORTIONS OF SW
OREGON.
THE STRONG JET REMAINS TO OUR NORTH TUESDAY NIGHT THROUGH WEDNESDAY
AND RAIN SHOULD CONTINUE OVER MUCH OF THE AREA. THE UPPER RIDGE
AMPLIFIES AS THE JET IS SHIFTED FIRST FURTHER NORTH THEN OFF INTO
THE MID WEST. THIS CAUSES THE RAIN TO GRADUALLY THIN OUT AND SHIFT
NORTH INTO FRIDAY. DRY HIGH PRESSURE AND MILD TEMPS ARE ON TAP
THEREAFTER THROUGH THE WEEKEND. EXPECT AREAS OF NIGHT AND MORNING
VALLEY FOG DURING THIS TIME.
&&
.AVIATION...WIDESPREAD MVFR CIGS...LIGHT FOG...AND MTN OBSCURATION
THIS MORNING WITH LOCAL IFR CIGS THROUGH THE MORNING. GENERALLY MVFR
WEATHER PREVAILS THROUGH THE AFTERNOON WITH MOIST ONSHORE FLOW
AND AREAS OF -RA WITH WEAK COLD FRONTAL PASSAGE.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR ORZ021-ORZ022.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WATCH FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST TUESDAY
FOR PZZ350-PZZ356-PZZ370-PZZ376.Hazardous weather outlook, Nov 10, 3:24 AM PST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 324 AM PST MON NOV 10 2008 ORZ021-022-110000- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 324 AM PST MON NOV 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR SIGNIFICANT WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT TUESDAY MORNING THROUGH TUESDAY AFTERNOON. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:13 AM PST | Gale Warning | MFR | 43 hr | |
| Nov 10, 3:13 AM PST | Hazardous Seas Warning | MFR | 54 hr | |
| Nov 10, 3:13 AM PST | Small Craft Advisory for Winds | MFR | 25 hr | |
| Nov 10, 3:13 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 25 hr | |
| Nov 10, 3:16 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 9 hr |
Nearby
High Wind Warnings in Oregon, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.